MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-500-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two pipelines failed to open and the first became stuck in the phenom 27 microcatheter during retrieval.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ophthalmic artery.The max diameter was 4mm, and the neck diameter was 4mm.The landing zone was 5mm, distal and 4mm proximal.The patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.It was reported that the tip of the pipeline could not be opened after it was pushed out of the catheter.It still did not open after repeated retrieval.The stent was then retrieved and removed from the body, but it got stuck at the proximal end of the catheter and could not be removed.A new catheter and pipeline were used.The stent was pushed out of the catheter after it was in place, but the stent tip still could not be opened.Repeated retrieval and adjustment of the deployment position were ineffective, so the stent was removed and the surgery was rescheduled.The patient did not experience any injury or complications.Angiographic results post procedure showed blood retention in the aneurysm.The devices were prepared and flushed according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 227752626).Product id ped-500-16 (b724747).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that there was no damage observed to the pipeline pushwire or catheter.The distal section of the pipeline did not open.The pipeline was placed in a straight section when it failed to open.The pipeline was retrieved several times and tried to retrieve the protective sheath in attempt to open the pipeline.The cause of the event was not determined.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the pipeline flex shield embolization device and xt-27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex shield pushwire was returned within the xt-27 catheter.Damage location details: the pushwire was extending out from xt-27 catheter hub.No bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No damage was found with xt-27 catheter.No other anomalies were observed.Testing/analysis: the pipeline flex shield was pushed out from xt-27 catheter without any issue.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the distal and proximal ends of pipeline flex shield braid were found fully opened and damaged.However, the root cause for damages could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20349070
Report Number2029214-2024-01730
Device Sequence Number12776294
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public00763000284718
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberB601287
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/12/2024
11/22/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/06/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown